MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ 5 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ 5 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-20-508
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Joint Laxity (4526); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient received a depuy right total knee replacement, to address osteoarthritis.The knee was a cemented tibial and femoral construct, with a fixed bearing insert.The patella was also resurfaced and two batches of depuy cement were used throughout.The surgeon reported that the procedure was tolerated well without any major complications.On (b)(6) 2020, the patient's right knee was revised to address pain, aseptic loosening of the tibial baseplate at the cement to implant interface, and medial collateral ligamentous instability.It was reported that the patient had experienced pain since his primary.All infection markers were negative, while a bone scan on (b)(6) 2019 showed tibial uptake, suggesting aseptic loosening of the tibial component.The patient also demonstrated on examination, that he had a significant amount of mid flexion instability, particularly with valgus stress, indicating laxity of the medial collateral ligament.Intraoperatively, surgeon noted that there was chronic appearing synovitis.The femoral component was well fixed, while the tibial tray was not well fixed to the cement mantle.The cement mantle, on the other hand, was itself well fixed to the bone.There was insufficiency of the medial collateral ligament requiring additional constraint.The patella was well-fixed and retained.All other depuy devices were revised and a constrained competitor revision knee system implanted.Intraoperative cultures were negative for evidence of infection.Date of implantation: (b)(6) 2017, date of revision: (b)(6) 2020, (right knee).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE CR FB INSRT SZ 5 8MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key11087940
Report Number1818910-2020-27755
Device Sequence Number3561693
Product Code JWH
UDI-Device Identifier10603295045670
UDI-Public10603295045670
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1516-20-508
Device Catalogue Number151620508
Device Lot NumberH40637
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CR FEM RT SZ 5 CEM; ATTUNE FB TIB BASE SZ 5 CEM; ATTUNE MEDIAL ANAT PAT 38MM; GHV BONE CEMENT 40 GRAMS; HV BONE CEMENT 40 GRAMS; ATTUNE CR FEM RT SZ 5 CEM; ATTUNE FB TIB BASE SZ 5 CEM; ATTUNE MEDIAL ANAT PAT 38MM; GHV BONE CEMENT 40 GRAMS; HV BONE CEMENT 40 GRAMS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR